California, 2005Funnel Cloud in California, May 6, 2005
May 6, 2005 · NWS SGX · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at May 6, 8:00 AM PST, 30 minutes earlier.
Area forecast discussion, May 6, 8:00 AM PST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT FRI MAY 6 2005
.SYNOPSIS...UPPER LEVEL SYSTEM MOVING EAST TODAY WITH DECREASING
SHOWERS. HIGHER PRESSURE ALOFT MOVES OVER DURING THE WEEKEND WITH
SOME MAINLY HIGH CLOUDS MOVING OVER. A WEAK SYSTEM WILL MOVE THROUGH
MONDAY WITH A CHANCE FOR SHOWERS. THE TROUGH WILL DEEPEN TO THE
EAST...KEEPING A TROUGH OVER THE AREA THROUGH TUESDAY. HIGH PRESSURE
ALOFT SLOWLY INCREASES OVER THE AREA WEDNESDAY. A RIDGE WILL BUILD
OVER THE STATE THURSDAY AND FRIDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.
SHOWERS WILL BE DECREASING THROUGH THE DAY AS THE TROUGH EXITS TO
THE EAST. THE TROUGH SAGS A BIT AS A VORT MAX MOVES THROUGH THIS
MORNING KEEPING SHOWERS AROUND. NEGATIVE VORT ADVECTION MOVES OVER
THIS AFTERNOON AND SHOULD MOSTLY END THE SHOWERS. COULD BE SOME
LINGERING SHOWERS INTO THIS EVENING AND WILL DETERMINE WHETHER TO
KEEP A SLIGHT CHANCE BY NOON. TROUGH CONTINUE OVER THE AREA THROUGH
EARLY SAT MORNING...THEN HIGH PRESSURE ALOFT SLOWLY INCREASES OVER
SOCAL WITH A WEAK RIDGE OVER THE AREA SUNDAY. A TROUGH DIGS INTO
SOCAL MON BUT UPPER LEVEL LOW WILL BE WELL TO THE NORTH AND MAY GET
TAIL END OF SYSTEM FOR SOME SHOWERS. THE SYSTEM MOVES OVER MON
EVENING WITH SOME ISLAND EFFECT SHOWERS POSSIBLE THROUGH MON NIGHT.
TROUGH DIGS TO THE EAST TUE. HIGH PRESSURE ALOFT GRADUALLY MOVES
OVER ON WED AS THE TROUGH MOVES EAST. RIDGE BUILDS OVER THE STATE
THU AND INTO FRI. LOCALLY BREEZY IN THE DESERTS AND MOUNTAINS TODAY.
WINDS INCREASE MON FOR BREEZY TO WINDY CONDITIONS IN THE MOUNTAINS
AND DESERTS.
.SGX WATCHES/WARNINGS/ADVISORIES...
MARINE WEATHER STATEMENT...SEE LAXMWSSGX.
HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX.
&&
WHITLOW
Hazardous weather outlook, May 6, 5:00 AM PST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 AM PDT FRI MAY 6 2005
CAZ042-043-048-050-055-056-057-058-060-061-062-071300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
600 AM PDT FRI MAY 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY THROUGH TONIGHT.
ISOLATED HEAVY SHOWERS AND THUNDERSTORMS THIS MORNING WITH LOCALLY
HEAVY RAIN AND POSSIBLE URBAN AND SMALL STREAM FLOODING.
ISOLATED THUNDERSTORMS AND WATERSPOUTS POSSIBLE OVER THE COASTAL
WATERS THROUGH 8 AM...SEELAXMWSSGX.
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH FRIDAY.
STRONG RIP CURRENTS EXPECTED ALONG THE COAST SATURDAY THROUGH
MONDAY...SEE LAXSRFSGX.
LOCALLY STRONG AND GUSTY WINDS IN THE MOUNTAINS AND DESERTS MONDAY
AND TUESDAY ASSOCIATED WITH A LARGE AREA OF LOW PRESSURE DEVELOPING
OVER THE NORTHERN ROCKIES.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
JAD
In the hours before
Local storm report, May 6, 4:00 AM PST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 AM FLOOD TUSTIN 33.73N 117.81W
05/06/2005 ORANGE CA LAW ENFORCEMENT
VEHICLES STALLED IN 3 FT OF WATER NEAR SR91 AND N TUSTIN
AVE.
&&
ECCFunnel Cloud, Orange
- When
- May 6, 8:30 AM PST to 8:35 AM PST
- Where
- Orange County, 1 mi NNE of Tustin
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.677, -117.776 (the zone’s center; the record gives no point)
A trained spotter shot video of a funnel cloud passing over the Tustin Ranch area. The funnel cloud never made it more than half way to the ground.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Idaho, May 6, 2005$2.0 million · 2 events
- Tornadoes and Flash Flood in New Mexico, May 6, 2005$965,000 · F0 · 9 events
- Flash Flood and Hail in Iowa, May 6 to 7, 2005$85,000 · 1.75 in hail · 15 events
- Tornadoes and Hail in Wisconsin, May 6, 2005$100,000 · F0 · 7 events
- Tornado in Colorado, May 6, 20051 injured · $20,000 · F1 · 1 event
- Lightning Strikes in Michigan, May 6 to 7, 2005$65,000 · 2 events
- Flash Flooding in South Dakota, May 6 to 7, 2005$50,000 · 2 events
- Flash Flood in Idaho, May 6, 2005$50,000 · 1 event
- Tornado and Hail in Wisconsin, May 6, 2005$2,000 · F0 · 21 events
- Hail in Colorado, May 6, 20051.75 in hail · 13 events
- Hail in Nebraska, May 6, 2005$1,000 · 1.5 in hail · 10 events
- Storm Surge and Damaging Winds in North Carolina, May 6, 200569 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452921.